Oklahoma, 2026

Damaging Winds in Oklahoma, March 10 to 11, 2026

March 10 to 11, 2026 · NWS TSA · 8 events in 5 counties and zones

Strong to severe thunderstorms developed into eastern Oklahoma during the late evening hours of the 10th and early morning hours of the 11th, ahead of a dry line to the west and a cold front to the north, as an upper level disturbance moved into the area. The strongest thunderstorms produced damaging wind.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed into eastern Oklahoma during the late evening hours of the 10th and early morning hours of the 11th, ahead of a dry line to the west and a cold front to the north, as an upper level disturbance moved into the area. The strongest thunderstorms produced damaging wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 10, 5:34 PM CST, 3 hours 43 minutes earlier. Its key messages:

  • Updated at 1232 PM CDT Tue Mar 10 2026
  • A Slight Risk of severe weather and excessive rainfall exists today and tonight.
  • A strong cold front arrives Wednesday and a light freeze may occur for a few areas in northeast Oklahoma and northwest Arkansas Thursday morning.
  • Fire weather concerns uptick through the rest of the week and into the upcoming weekend.
Area forecast discussion, Mar 10, 5:34 PM CST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
634 PM CDT Tue Mar 10 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1232 PM CDT Tue Mar 10 2026

 - A Slight Risk of severe weather and excessive rainfall exists
   today and tonight.

 - A strong cold front arrives Wednesday and a light freeze may
   occur for a few areas in northeast Oklahoma and northwest
   Arkansas Thursday morning.

 - Fire weather concerns uptick through the rest of the week and
   into the upcoming weekend.

&&

.SHORT TERM...
(Through tonight)
Issued at 1232 PM CDT Tue Mar 10 2026

Scattered thunderstorms have developed across far southeast
Oklahoma in the past couple of hours in response to the low level
jet that extends east Texas into southeast Oklahoma and southwest
Arkansas. This activity should remain sub-severe or at most
marginally severe into the afternoon given its location in a
relative minimum of instability and a lack of effective shear.
This should shift largely east of the area by mid afternoon.

Attention then turns to potential for isolated thunderstorm
development mid to late afternoon across mainly northeast
Oklahoma. There have been inconsistent signals in the CAMs over
the last 24 to 35 hours that one or two storms could develop
within an instability axis stretched across that area. Current
mesoanalysis shows plenty of MUCAPE already along with more than
sufficient effective shear. If a storm can go in this environment,
a severe weather potential exists, primarily in the form of large
hail and wind gusts.

The more widespread thunderstorm development and highest threat
for severe weather, including tornadoes, remains likely to occur
from mid to late evening into the early morning Wednesday. A
squall line is expected to develop to the west of the area early
evening as a mid level disturbance moves in ahead of the main
upper level storm system located well to the southwest in Texas.
Low level shear should increase through the evening with the ramp
up of the low level jet, leading to tornado potential with any
favored areas of the expected line. This should be most likely
across parts of eastern Oklahoma, earlier in the event. The line
will shift eastward overnight, with the chance of some decrease
with eastward extent possible given the lower instability in far
eastern Oklahoma and into western Arkansas.

&&

.LONG TERM...
(Tomorrow through Tuesday)
Issued at 1232 PM CDT Tue Mar 10 2026

A strong cold front will move through the area beginning daybreak
Wednesday, with falling temperatures and strong and gusty
northerly winds. Some potential for showers and isolated
thunderstorms will exist during mainly the morning along and ahead
of the front. However, any severe weather threat will be done by
daybreak. The gusty winds and falling dew points behind the front
may lead to localized fire weather concerns, primarily across
northeast Oklahoma, depending on how much rainfall occurs with
tonight's event. Surface high pressure will move into the area
Wednesday night into Thursday morning, with good radiational
cooling conditions leading to widespread lows in the 30s. Parts of
northeast Oklahoma and northwest Arkansas will likely freeze.
Southerly winds should return Thursday as the surface high shifts
east, with warmer afternoon temperatures especially for northeast
Oklahoma. The warmup will continue into Friday and Saturday ahead
of another strong cold front during the latter part of the
weekend. Low chances for rain will exist across far eastern
Oklahoma into western Arkansas, with at least some potential for
wintry precipitation types Sunday night into Monday morning with
the coldest air. Much colder daytime temperatures than we have
seen of late will open next week, along with additional
opportunities for freezing temperatures. The freezing
temperatures, both Wednesday night/Thursday morning and again
early next week, may have an impact on fuels across the area,
leading to an uptick in the fire weather potential.

&&

.AVIATION...
(00Z TAFS)
Issued at 634 PM CDT Tue Mar 10 2026

Not too many changes were made to the previous TAFs. A line of
strong and severe thunderstorms will move from west to east
across the terminals from mid evening tonight into early
Wednesday morning, with a period of IFR conditions and strong VRB
wind gusts. An abrupt wind shift and increase in speed and gusts
will occur at all sites from Wednesday morning and through the
afternoon following a strong cold frontal passage. MVFR ceilings
should occur with the front at most sites, but should trend to VFR
by early to mid afternoon for OK TAF sites, with MVFR hanging on
through later afternoon or early evening for AR TAF sites.

Mejia

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  55  64  35 /  10  80  40   0
FSM   80  63  73  37 /  10  90  60   0
MLC   79  60  71  37 /  10  90  40   0
BVO   86  49  62  30 /  10  70  30   0
FYV   78  57  67  32 /  10  90  60   0
BYV   78  58  64  34 /  10  80  70   0
MKO   80  58  67  34 /  10  90  40   0
MIO   80  50  62  32 /  10  60  60   0
F10   81  57  68  35 /  10  90  30   0
HHW   78  62  76  38 /  10  90  50  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
LONG TERM....22
AVIATION...67
Hazardous weather outlook, Mar 10, 5:02 PM CST, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
602 PM CDT Tue Mar 10 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-112315-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
602 PM CDT Tue Mar 10 2026

...SEVERE WEATHER POTENTIAL THIS EVENING AND OVERNIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...After 7 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...After 7 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 7 PM.

DISCUSSION...
Numerous thunderstorms will spread across eastern Oklahoma and
northwest Arkansas this evening through the early morning hours
on Wednesday. Severe weather potential will accompany the storms
as the spread eastward. Locally intense and damaging winds are
possible within the line of storms along with risk of quickly
developing tornadoes. Isolated large hail will be possible primarily
across eastern Oklahoma. Locally heavy rainfall can also be
expected with the heaviest rains forecast across southeast
Oklahoma. The severe weather risk will end form west to east as
the line of storms pass.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm...Very High Fire Weather and High Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY...High Fire Weather and High Wind Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Storms may linger into Wednesday morning across southeast Oklahoma
and western Arkansas ahead of a cold front. The severe weather
threat is expected to have waned by this time. Gusty north to
northwest winds are expected behind a cold front Wednesday, which
could drive a localized fire weather threat in parts of northeast
Oklahoma, depending on how much rain falls tonight.

A pair of low pressure systems are expected to move across the
north central part of the country later this week into the
weekend. Strong south to southwest winds are forecast Thursday
and again Saturday. A strong cold front is then expected to push
through on Sunday, again bringing strong northerly winds. While
vegetation is in a green-up stage, there will be heightened fire
weather concern on warmer and windier days while some dormant
fuels still exist.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 10, 8:12 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
912 PM CDT Tue Mar 10 2026

OKZ064-065-110315-
Okfuskee OK-Creek OK-
912 PM CDT Tue Mar 10 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES THROUGH 1015 PM CDT...

At 912 PM CDT, Doppler radar indicated a strong thunderstorm over
Davenport, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Depew...                          Milfay...
Bristow...

This includes Interstate 44 between mile markers 178 and 195.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.

&&

LAT...LON 3588 9662 3599 9637 3566 9624 3559 9662
TIME...MOT...LOC 0212Z 247DEG 20KT 3570 9675

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Mar 10, 8:28 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
928 PM CDT Tue Mar 10 2026

OKZ054-059-110300-
Osage OK-Pawnee OK-
928 PM CDT Tue Mar 10 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL OSAGE AND WESTERN
PAWNEE COUNTIES THROUGH 1000 PM CDT...

At 928 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Pawnee, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Ralston...                        Pawnee...
Skedee...                         Blackburn...
Fairfax...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.

&&

LAT...LON 3665 9663 3636 9636 3624 9682 3625 9684
      3625 9688 3629 9693 3632 9693
TIME...MOT...LOC 0228Z 237DEG 36KT 3631 9685

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Mejia
Special weather statement, Mar 10, 8:56 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
956 PM CDT Tue Mar 10 2026

OKZ064-065-110345-
Okfuskee OK-Creek OK-
956 PM CDT Tue Mar 10 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CREEK AND OKFUSKEE
COUNTIES THROUGH 1045 PM CDT...

At 956 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles south of Prague to near Little to near
Seminole to 3 miles southeast of Maud to 3 miles southeast of St.
Louis. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Clearview...                      Mason...
Boley...                          Paden...
Castle...                         Okemah...
Bearden...                        Welty...
Okfuskee...

This includes Interstate 40 in Oklahoma between mile markers 212 and
228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.

&&

LAT...LON 3556 9662 3570 9630 3560 9621 3548 9615
      3537 9615 3529 9618 3529 9644 3546 9644
      3546 9647 3543 9650 3543 9652 3546 9654
      3544 9657 3540 9653 3539 9655 3541 9658
      3540 9662
TIME...MOT...LOC 0256Z 248DEG 29KT 3544 9671 3533 9667 3522 9666 3511
9673 3504 9683

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69

The radar

The Norman radar (KTLX), 79 km away, was scanning. The volume nearest the first event began at 03:17 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Okfuskee

When
March 10, 9:17 PM CST
Where
Okfuskee County, 2 mi SW of Bearden
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.330, -96.405

Strong thunderstorm wind damaged outbuildings and rolled over horse trailers.

Thunderstorm Wind, Okfuskee

When
March 10, 9:20 PM CST
Where
Okfuskee County, 0.89 mi NW of Okemah
Measured
56 kt (64 mph) estimated gust
Reported by
Local Official
Coordinates
35.440, -96.310

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Rogers

When
March 10, 10:20 PM CST
Where
Rogers County, 1.49 mi SE of Inola
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.134, -95.483

Thunderstorm wind gusts were estimated to 60 mph near Inola Hills on the 4225 Road.

Thunderstorm Wind, Mayes

When
March 10, 10:45 PM CST
Where
Mayes County, 4 mi NNW of Adair
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.483, -95.297

Strong thunderstorm wind blew down power lines.

Thunderstorm Wind, Cherokee

When
March 10, 10:52 PM CST
Where
Cherokee County, Peggs
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.080, -95.100

Strong thunderstorm wind blew down a tree onto Highway 82.

Thunderstorm Wind, Cherokee

When
March 10, 11:10 PM CST
Where
Cherokee County, 1.79 mi NNE of Scraper
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.123, -94.817

Strong thunderstorm wind blew down a tree onto Highway 10.

Thunderstorm Wind, Le Flore

When
March 11, 12:20 AM CST
Where
Le Flore County, 2.18 mi SW of Braden
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.260, -94.530

Strong thunderstorm wind damaged outbuildings and blew down signs.

Thunderstorm Wind, Le Flore

When
March 11, 12:20 AM CST
Where
Le Flore County, 2 mi WNW of Pocola
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.241, -94.513

Strong thunderstorm wind damaged an outbuilding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1318900, 1318903, 1318886, 1318902, 1318887, 1318896, 1318899, 1318904.